Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 20, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 25, 2012, 8:15 PM CDT for Hancock County, Illinois; Clark County, Missouri. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2012, 8:15 PM CDT (01:15 UTC)
- Expired
- Apr 25, 2012, 8:54 PM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 58.0 mph
Counties Hancock County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 169 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 8:15 PM CDT | HAIL 1.75 | Kahoka, MO | RELAYED BY NWS ST LOUIS |
| Apr 25, 8:16 PM CDT | HAIL 1.75 | Wnw Kahoka, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 7:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1209 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
854
WUUS53 KDVN 260115
SVRDVN
ILC067-MOC045-260215-
/O.NEW.KDVN.SV.W.0020.120426T0115Z-120426T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
815 PM CDT WED APR 25 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI...
SOUTHWESTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 915 PM CDT.
* AT 813 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL.
THIS STORM WAS LOCATED APPROXIMATELY NEAR KAHOKA...AND MOVING
SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAYLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM HAS ALREADY PRODUCED VERY LARGE HAIL...AND IT REMAINS A
THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4019 9150 4021 9152 4024 9151 4025 9187
4050 9188 4055 9175 4039 9152 4020 9143
TIME...MOT...LOC 0115Z 325DEG 29KT 4037 9173
WIND...HAIL <58MPH 2.50IN
$$
ERVIN5 follow-up statements
678
WWUS53 KDVN 260125
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 PM CDT WED APR 25 2012
ILC067-MOC045-260215-
/O.CON.KDVN.SV.W.0020.000000T0000Z-120426T0215Z/
HANCOCK IL-CLARK MO-
825 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN CLARK AND SOUTHWESTERN HANCOCK COUNTIES...
AT 822 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM
WAS LOCATED APPROXIMATELY NEAR ANTIOCH...OR 7 MILES SOUTHEAST OF
KAHOKA...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINCHESTER...ST. PATRICK AND GREGORY LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4019 9150 4021 9152 4024 9151 4026 9176
4038 9175 4044 9165 4039 9152 4020 9143
TIME...MOT...LOC 0125Z 331DEG 25KT 4032 9165
WIND...HAIL <58MPH 1.75IN
$$
ERVIN133
WWUS53 KDVN 260134
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
834 PM CDT WED APR 25 2012
ILC067-MOC045-260215-
/O.CON.KDVN.SV.W.0020.000000T0000Z-120426T0215Z/
HANCOCK IL-CLARK MO-
834 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN CLARK AND SOUTHWESTERN HANCOCK COUNTIES...
AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR ST. PATRICK...OR 11
MILES NORTH OF CANTON...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREGORY
LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS ALREADY PRODUCED VERY LARGE HAIL...AND IT REMAINS A
THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4019 9150 4021 9152 4024 9151 4025 9169
4036 9169 4039 9161 4039 9152 4020 9143
TIME...MOT...LOC 0134Z 331DEG 25KT 4026 9158
WIND...HAIL <58MPH 1.75IN
$$
ERVIN890
WWUS53 KDVN 260140
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
840 PM CDT WED APR 25 2012
ILC067-MOC045-260215-
/O.CON.KDVN.SV.W.0020.000000T0000Z-120426T0215Z/
HANCOCK IL-CLARK MO-
840 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN CLARK AND SOUTHWESTERN HANCOCK COUNTIES...
AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR ST. PATRICK...OR 9
MILES NORTH OF CANTON...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4025 9163 4031 9164 4033 9160 4034 9150
4020 9143 4019 9150 4021 9152 4024 9151
TIME...MOT...LOC 0140Z 321DEG 24KT 4023 9154
WIND...HAIL <58MPH 1.00IN
$$
ERVIN361
WWUS53 KDVN 260145
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT WED APR 25 2012
ILC067-MOC045-260215-
/O.CON.KDVN.SV.W.0020.000000T0000Z-120426T0215Z/
HANCOCK IL-CLARK MO-
845 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN CLARK AND SOUTHWESTERN HANCOCK COUNTIES...
AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR GREGORY LANDING...OR
6 MILES NORTH OF CANTON...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4025 9158 4028 9156 4028 9152 4029 9148
4020 9143 4019 9150 4021 9152 4024 9151
TIME...MOT...LOC 0145Z 325DEG 28KT 4020 9148
WIND...HAIL <58MPH 1.00IN
$$
ERVIN460
WWUS53 KDVN 260154
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 PM CDT WED APR 25 2012
ILC067-MOC045-260203-
/O.CAN.KDVN.SV.W.0020.000000T0000Z-120426T0215Z/
HANCOCK IL-CLARK MO-
854 PM CDT WED APR 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK AND
SOUTHWESTERN HANCOCK COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING VERY LARGE
HAIL HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN IN
SOUTHERN HANCOCK COUNTY ILLINOIS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4025 9158 4028 9156 4028 9152 4029 9148
4020 9143 4019 9150 4021 9152 4024 9151
TIME...MOT...LOC 0153Z 325DEG 28KT 4015 9144
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:11 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 25, 6:11 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 611 PM CDT WED APR 25 2012 .AVIATION... LOW PRESSURE WILL SLIDE SOUTHEAST OF EASTERN IOWA EARLY THIS EVENING...RESULTING IN NORTH TO NORTHEAST WINDS FOR THE NEXT 24 HOURS. WIDESPREAD VFR CONDITIONS ARE EXPECTED...WITH ONLY CIRRUS AND SOME SCATTERED MID CLOUDS THROUGH THROUGH THE NIGHT AND SPOTTY FAIR WEATHER CUMULUS ABOVE 5000 FT TOMORROW. THERE IS A SLIGHT CHANCE STRATUS COULD AFFECT NORTHEAST IOWA TOWARDS MORNING FOR A FEW HOURS...POSSIBLY AFFECTING THE DBQ AIRPORT. HOWEVER...WILL LEAVE THIS OUT FOR NOW...AND SHOW CLEAR SKIES TOMORROW. ERVIN && .UPDATE... THE FORCING IS WEAK THIS EVENING...AND LARGELY ALREADY PASSED BY. CAPPING HAS REMAIN STRONG...WITH ONLY ONE STORM ALLOWED NEAR THE FRONT OVER CENTRAL ILLINOIS. A FEW WEAK CELLS NEAR OTTUMWA APPEAR TO BE THE LAST GASP OF FORCING. THUS..WE UPDATED AN HOUR OR MORE AGO TO GO DRY...EXCEPT A SLIGHT CHANCE OVER FAR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS/NE MO THROUGH 00Z. ERVIN && .PREV DISCUSSION... /ISSUED 315 PM CDT WED APR 25 2012/ SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING MAIN UPSTREAM LOW PRESSURE CENTER NEAR THE DSM AREA WITH ASSOCIATED WARM FRONT BUCKLING UP INTO SOUTH CENTRAL MN...AND THEN DRAPED BACK SOUTHEASTWARD THROUGH MACOMB IL AND INTO SOUTHEASTERN IL. SOME SFC DPT POOLING DRIVING VALUES INTO THE LOWER 60S IN SOUTH CENTRAL TO SE IA ATTM...WHILE MUCH OF THE REST OF THE AREA DPTS HAVE MIXED DOWN AND REMAINED WELL DOWN IN THE 50S. BEST SFC PRESSURE FALLS/BULLS-EYE ARE STARTING TO MOVE EAST OF THE DVN CWA TOWARD EAST CENTRAL IL/WEST CENTRAL INDIANA. WV IMAGERY AS WELL AS VIS SATELLITE LOOP SUGGESTING UPPER VORT ALMOST ON TOP OF THE DVN CWA ALREADY...WHICH MEANS BEST FORCING SHOULD START TO FOLLOW THE PRESSURE FALL PATTERNS. ELEVATED CLOUD COVER/SOME HIGH BASED SHOWERS...AND IMPRESSIVE SFC BASED CIN VALUES CONTINUE TO REIGN ACRS THE CWA WITH THE CLOUD COVER AND SOME EVAPO-COOLING IMPEDING THE ARM UP TO CONVECTIVE TEMPS ESPECIALLY IN THE SECTOR SOUTH OF THE WARM FRONT. SHORT TERM...TONIGHT AND THURSDAY... TONIGHT...MUCH OF THE PARAMETERS ONGOING DISCUSSED ABOVE IN THE SYNOPSIS SUGGESTS A LIMITED THREAT OF STRONG SFC BASED CONVECTION DEVELOPING IN THE CWA...OR EVEN ELEVATED STORMS NORTH OF THE WARM FRONT THROUGH EARLY EVENING. NORMAL NOCTURNAL PROCESSES MAY EVENTUALLY DRIVE AN ELEVATED STORM EVENT BY MID TO LATE EVENING BUT MOST OF THAT WOULD LIKELY TAKE PLACE EAST AND SOUTHEAST OF THE LOCAL AREA OF CONCERN. WILL IGNORE MOST OF THE SHORT RANGE MODELS WHICH ARE TOO AGGRESSIVE WITH LOW TO MID LEVEL MOISTURE FETCH/OVERBLOWN CAPES AND INSTABILITY. ONLY THE HIRES ARW MODEL IS CLOSE TO HANDLING THE CURRENT SFC BASED MOISTURE VALUES CORRECTLY...AND THIS MODEL IGNITES INITIAL CONVECTION ACRS CENTRAL IL AROUND 7 PM CDT...AND THEN FURTHER DEVELOPS IT AS IT SCOOTS OFF TOWARD THE OH VALLEY THROUGH MIDNIGHT. WILL STILL KEEP CHC POPS GOING ESPECIALLY ACRS THE EAST/ SOUTHEAST HALF THROUGH MID EVENING IN THE POSSIBLE CONVECTIVE INITIATION ZONE UNTIL LINGERING FORCING FROM PASSING CYCLONE AND VORT ALOFT MIGRATES TO THE EAST. BUT ALL WE MAY GET IS THE CURRENT HIGH BASED PASSING SHOWERS AND SPRINKLES. ANOTHER LOW CHANCE FOR SOME DEVELOPMENT FRO AT LEAST ISOLATED SHOWERS/STORMS RIGHT BEHIND THE PASSING LOW AS WAKE NORTHWEST FLOW KICKS IN ON WANING CAP/S WESTERN FRINGE BY MID TO LATE EVENING...BUT WILL NOT PUT POPS IN FOR THAT POSSIBILITY AND LET EVENING SHIFT ASSESS IF THIS PROCESS CAN REALLY UNFOLD. IN-BUILDING HIGH PRESSURE AND NW TO NORTH FLOW COOL-ADVECTS LOWS INTO THE MID 40S IN THE NORTHEAST...TO THE LOW TO MID 50S IN THE SOUTH BY THU MORNING. THURSDAY...HIGH PRESSURE AND IT/S IN-BUILDING GRADIENT CONTINUE ON THU FOR BREEZY NORTH TO NORTHEAST SFC WINDS BUT AT LEAST MOSTLY SUNNY SKIES. DESPITE SOME ROBUST CAA...DEEP MIXING ALONG WITH THE INSOLATION WILL TRANSLATE TO THU HIGHS IN THE LOWER 60S NORTH OF HWY 30...TO THE MID AND UPPER 60S ALONG AND SOUTH OF I80. ..12.. LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY... GENERALLY BELOW NORMAL TO END THE MONTH OF APRIL... WITH TWO MAIN WINDOWS FOR RAIN... ONE DEVELOPING FRI LINGERING INTO SAT AND THE OTHER LATER MON INTO TUE. THU NGT... HAVE REMOVED RAIN CHCS WITH MODELS SHOWING DEEP DRY EASTERLY FETCH FROM BENEATH GREAT LAKES RIDGING. DESPITE INCREASE IN CLOUDS... LOWS NEAR OR EVEN JUST BELOW COOL SIDE WITH MID 30S NE TO MID 40S SW. FRI-FRI NGT... DRY EASTERLY FETCH TO SLOW SATURATION AND ONSET OF MEASURABLE RAIN FOR MANY AREAS UNTIL AFTN... CONTINUING FRI NGT. BEST COVERAGE AND AMOUNTS SUGGESTED NORTH OF HWY 34 ATTIM... AND MOSTLY LIGHT AT THAT ALTHOUGH SOME MODERATE AMOUNTS POSSIBLE LATE AT NGT INTO SAT WITH APPROACH OF MID LEVEL SHORTWAVE. DUE TO SLOWER ARRIVAL OF RAIN FRI HAVE NUDGED UP HIGHS SOME. STILL A TRICKY MAX TEMP FCST FOR FRI WITH EVAPORATIVE COOLING EFFECTS WITH VIRGA AND SPRINKLES FIRST HALF OF DAY. TEMPS NEAR STEADY FRI NGT WITH CLOUDS AND RAIN... WITH COOLEST READINGS NORTH AND WARMEST IN THE SOUTH WHERE COULD EVEN RISE SOME DEPENDING ON MOVEMENT OF WARM FRONT... WITH POTENTIAL FOR NEEDING TO EXPAND OR RAISE MIN TEMP GRADIENT NORTH TO SOUTH. SAT-SAT NGT...RAIN TAPERING OFF SAT AM BUT WILL CONTINUE WITH CHCS REST OF DAY INTO SAT NGT WITH INVERTED SFC TROUGH. WARMEST HIGHS WILL BE ACROSS THE SOUTH DUE TO WARMER START AND EARLIER END TO ANY RAIN... WHILE NEAR STEADY OR SLOW RISE ON TEMPS FAR NORTH. HAVE EXPANDED HIGH TEMP GRADIENT SOME... WITH MID/UPPER 40S NORTH TO UPPER 50S FAR SOUTH. DEPENDING ON ANY SUNSHINE AND MOVEMENT OF WARM FRONT CANT RULE OUT 60S FAR SOUTH. SUN-TUE... PATTERN RECYCLES ITSELF WITH YET ANOTHER LARGE HIGH SETTLING INTO THE GREAT LAKES THRUSTING REGION IN DEEP LOW LEVEL COOL AND DRY EASTERLY FETCH SUN INTO MON. LATE MON THROUGH TUE WILL BRING NEXT APPRECIABLE RAIN CHCS WITH NEXT BARRAGE OF PACIFIC ENERGY. WILL HOWEVER NEED TO BE WATCHFUL FOR SLOWING ARRIVAL GIVEN DRY EASTERLY FETCH. TEMPS LOOK TO MODERATE NEAR TO A BIT ABOVE NORMAL BY THE END OF THE PERIOD AND JUST BEYOND... WITH FLOW PATTERN BECOMING SEMI- ZONAL TO WSW. ..05.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN
Hazardous weather outlook, Apr 25, 3:42 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 342 PM CDT WED APR 25 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 342 PM CDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE WILL BE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS TO MOVE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH MID EVENING. THERE IS STILL A LINGERING LOW CHANCE FOR A STRONG TO SEVERE STORM TO DEVELOP THIS EVENING EAST OF THE MISSISSIPPI RIVER...BUT LATEST INDICATIONS SUGGEST THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL OCCUR TO THE EAST AND SOUTHEAST OF THE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY BE POSSIBLE NEXT TUESDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... THERE IS LOW CHANCE FOR THE NEED OF SPOTTER ACTIVATION THIS EVENING EAST OF THE MISSISSIPPI RIVER. 12
In the hours before
Local storm report, Apr 25, 7:14 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 5 NW KEOSAUQUA 40.79N 92.02W
04/25/2012 E0.88 INCH VAN BUREN IA TRAINED SPOTTER
MOSTLY PEA SIZE HAIL FALLING.
&&
GROSSLocal storm report, Apr 25, 7:21 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 3 WNW KEOSAUQUA 40.75N 92.02W
04/25/2012 M0.88 INCH VAN BUREN IA TRAINED SPOTTER
FELL IN PAST 2 TO 3 MINUTES.
0720 PM HAIL 2 ESE KEOSAUQUA 40.72N 91.92W
04/25/2012 E0.75 INCH VAN BUREN IA TRAINED SPOTTER
LOTS OF DIME SIZED HAIL FALLING.
&&
GROSSLocal storm report, Apr 25, 7:33 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
733 PM CDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 5 E CANTRIL 40.64N 91.98W
04/25/2012 E1.00 INCH VAN BUREN IA TRAINED SPOTTER
MOSTLY NICKELS FALLING.
&&
GROSSLocal storm report, Apr 25, 7:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 WSW BONAPARTE 40.68N 91.85W
04/25/2012 M1.00 INCH VAN BUREN IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0733 PM HAIL 2 SE CANTRIL 40.62N 92.04W
04/25/2012 M1.75 INCH VAN BUREN IA TRAINED SPOTTER
&&
GROSSLocal storm report, Apr 25, 8:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
803 PM CDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL LEBANON 40.73N 92.08W
04/25/2012 E1.75 INCH VAN BUREN IA LAW ENFORCEMENT
TIME ESTIMATED FROM RADAR...RELAYED BY VAN BUREN SHERIFF
OFFICE.
0758 PM HAIL 2 ESE KAHOKA 40.42N 91.69W
04/25/2012 E1.00 INCH CLARK MO TRAINED SPOTTER
&&
GROSSLocal storm report, Apr 25, 8:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 PM CDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL ENE WAYLAND 40.40N 91.58W
04/25/2012 M1.00 INCH CLARK MO TRAINED SPOTTER
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:51 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 54 min |
| Apr 25, 9:28 PM CDT | Special Weather Statement | DVN | Hancock | 32 min |
| Apr 26, 3:41 PM CDT | Frost Advisory | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 16 hr |
| Apr 25, 7:29 PM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.